New to all this... REALLY need your help!

New to all this... REALLY need your help!

Hello all,

I posted a couple of days ago as have beem mega stressed I have terrible hypo symptoms I take 100levo - I went back to GP and advised how I have been feeling but need your guidance on reading them as ALL results have come back okay., although I know I'm not. So I need the info so I can confront GP on results and get the help o need!

Any info and help would be greatly received I feel so lost.

Leah

3 Replies

oldestnewest
  • Leah110, The goal of Levothyroxine is to restore the patient to euthyroid status and for most this will be when TSH is just above or below 1.0 with FT4 in the upper range. FT3 5.5 is good but may be due to high TSH flogging your thyroid. Levothyroxine dose should be increased in 25mcg increments every 6-8 weeks until TSH is around 1.0 and FT4 is high in range. Read Treatment Options in thyroiduk.org.uk/tuk/about_... Email louise.warvill@thyroiduk.org.uk if you would like a copy of the Pulse article to show your GP when you request a dose increase.

    B12 161 is very low, possibly deficient. Unless you are vegan or vegetarian your GP should check intrinsic factor and gastric parietal antibodies to rule out pernicious anaemia. If B12 is deficient (below range) GP should prescribe B12 injections to restore levels. If you are vegan or vegetarian you'll then need to supplement 1-2,000mcg methylcobalamin to maintain B12 levels. If 161 is within range and pernicious anaemia is ruled out you will need to supplement 5-10,000mcg methylcobalamin until B12 is around 1,000 and then reduce to a maintenance dose of 1,000mcg.

    Ferritin is optimal >100 through to half way through range. Supplement iron and take each tablet with 500mg-1,000mg vitamin C to aid absorption and minimise constipation. Take iron 4 hours away from Levothyroxine.

    The other results are within range (normal).

    _______________________________________________________________________________

    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

  • Now clutter hath spoken I will just emphasise, your ferritin is way too low and will be helping you feel v tired. b12 also way too low, low B 12 links to anxiety depression etc.

    Your tsh way too high. You can take iron and methylcobalamin supps, try ferrous fumerate for iron and eat blackmpudding and liver if u can bear them. you could try writing to your gp with refs showing that with medication a tsh less than two should be aimed for and asking for an increase, and if he refuses u can always self medicate.

  • ps go to yr gp asking for the serum gastrin etc tests before unsupplement yourself though, as clutter says. if u go across and do a bitbof reading on the pernicious anaemia forum u will learn much.

    Atrophic gastritis is closely associated with hypo .. look this up, and also autoimmune gastritis .. there is a huge overlap. You may well have it. Ask for h pylori to be excluded as well as the serum gastrin, antibodies to intrinsic factor etc. if yr gp is an arse then uncan pay for these tests yourself, tho it is expensive.

You may also like...